Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 1, NWS St. Louis, MO

March 13, 2015Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 13, 2015, 8:55 PM CDT for Reynolds County, Missouri. It took effect at Mar 14, 2015, 6:24 AM CDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Mar 13, 2015, 8:55 PM CDT (01:55 UTC)
In effect from
Mar 14, 2015, 6:24 AM CDT
Expired
Mar 16, 2015, 3:24 AM CDT
In force
45 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 8.71 ft at Mar 14, 2015, 4:00 PM CDT.

actionminormoderate5101503/1403/1503/1603/17
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

913 
WGUS43 KLSX 140155
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CDT FRI MAR 13 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

               
                Black River near
                
                      ...Annapolis

.This Flood Warning is issued for 2 inches of rain onto saturated
ground over the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than predicted.

The National Weather Service continue to monitor this developing situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-150155-
/O.NEW.KLSX.FL.W.0001.150314T1124Z-150316T0824Z/
/ANNM7.1.ER.150314T1124Z.150314T1800Z.150315T0824Z.NO/
855 PM CDT FRI MAR 13 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Black River near Annapolis
* At 8:15 PM Friday the stage was 5.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast: The river will Rise above flood stage by tomorrow morning
  and continue to rise to near 9.0 feet by tomorrow early afternoon.
  The river will fall below flood stage by Sunday morning.
* Impact: At 9 feet...County Road 372 will begin flooding near this height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and Lesterville.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/14  03/15  03/16  03/17  03/18

Black River
  Annapolis        8.0    5.32       8.2    7.7    6.3    5.5    5.2


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
3 follow-up statements
443 
WGUS83 KLSX 141537
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1037 AM CDT SAT MAR 14 2015

...The flood warning continues for the following river in 
southeast Missouri...
 
  Black River near Annapolis affecting Reynolds County 

.This flood warning is a result of 1.25 inches of rainfall onto already 
saturated ground across this basin, little additional rain is forecast..   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-151537-
/O.EXT.KLSX.FL.W.0001.000000T0000Z-150316T1434Z/
/ANNM7.1.ER.150314T1537Z.150315T0000Z.150315T1434Z.NO/
1037 AM CDT SAT MAR 14 2015

The Flood Warning continues for
  the Black River near Annapolis
* until tomorrow morning.
* At 9:15 am Saturday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast:  The river will continue to rise to near 9.0 feet by this evening,
  then fall below flood stage by late tomorrow morning.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/15  03/16  03/17  03/18  03/19

Black River
  Annapolis        8.0    7.89       8.3    5.5    5.1    5.1    5.0


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
010 
WGUS83 KLSX 150113
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
813 PM CDT SAT MAR 14 2015

...The flood warning continues for the following river in Missouri...
 
  
                        Black River near
                        
                              ...Annapolis


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-160113-
/O.EXT.KLSX.FL.W.0001.000000T0000Z-150316T0738Z/
/ANNM7.1.ER.150314T1537Z.150314T2130Z.150315T0738Z.NO/
813 PM CDT SAT MAR 14 2015

The Flood Warning continues for
  the Black River near Annapolis
* until Sunday.
* At 7:15 PM Saturday the stage was 8.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast: The river will below flood stage by after midnight tomorrow.
* Impact: At 8.0 feet...Annapolis Road on the east bank of the Black River
  south of Lesterville begins flooding. This is the only road directly
  connecting Annapolis and Lesterville.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/15  03/16  03/17  03/18  03/19

Black River
  Annapolis        8.0    8.53       7.2    5.0    4.9    4.8    4.7


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
215 
WGUS83 KLSX 151130
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
630 AM CDT SUN MAR 15 2015

...The flood warning is cancelled for the following river in 
southeast Missouri...
 
  Black River near Annapolis 

.This will be the last statement for this water event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This warning was issued due to snow melt and recent heavy rain across
the basin. 

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-151200-
/O.CAN.KLSX.FL.W.0001.000000T0000Z-150316T0738Z/
/ANNM7.1.ER.150314T1537Z.150314T2130Z.150315T0352Z.NO/
630 AM CDT SUN MAR 15 2015

The Flood Warning is cancelled for
  the Black River near Annapolis.
* At 5:46 AM Sunday the stage was 7.2 feet.
* Flood stage is 8.0 feet.
* Crested at 8.73 feet late yesterday afternoon.
* Fell below flood stage overnight. 
* Forecast: The river will continue to fall to 5.0 feet by Monday 
  morning.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/15  03/16  03/17  03/18  03/19

Black River
  Annapolis        8.0    7.25       7.2    5.0    4.9    4.8    4.7


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 13, 6:40 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 13, 6:40 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT Fri Mar 13 2015

.SHORT TERM: (Through Late Saturday Afternoon)
Issued at 355 PM CDT Fri Mar 13 2015

A pair of cutoff LOWs were in the process of doing a Fujiwhara
interaction around each other, steering the western one towards the
south and the more dominant one...over extreme southeast OK...to the
north.  At the same time, a northern stream shortwave disturbance
was entering the far western Great Lakes and also beginning to also
pull the southeast OK LOW northward.  Satellite shows thick cloud
cover draped over much of the forecast area, save northern MO and
far west-central IL, while radar shows a large area of rain
extending across southern MO and into the Ohio River Valley.  The
northern edge of this rain shield is slowly edging northward.

The eastern cutoff LOW will continue edging north into far southwest
MO by Saturday morning, but it appears that the northern shortwave
thru the Great Lakes will sweep thru too fast to fully pick this
system up and re-absorb it back into the main flow.  It now appears
that the LOW will simply be left behind over southern MO on
Saturday, spin, and shear itself out with time heading into the
latter part of the weekend as the main flow aloft becomes from the
northwest.  The bottom line from this will mean that by late
Saturday morning, the system effectively becomes downstream from our
region and should not result in any additional rainfall.

In the meantime, rain band will setup over southern MO and into
southern IL by this evening and then this should weaken overnight
before the flow begins to shift and push everything southward again
early Saturday morning.  The northern edge appears to be a bit more
south than previously thought and will probably end up giving the
northern edges of the current Flood Watch a bit less rain than
originally anticipated, but will let the night crew look at and wait
for it to begin to definitely weaken before trimming away.

The main brunt of the Flood Watch remains in good shape with an
additional 1 to 2" of rain expected tonight for areas south and
southeast of STL city and will likely lead to some flooding.

TES

.LONG TERM:  (Saturday Night through Next Friday)
Issued at 355 PM CDT Fri Mar 13 2015

Northwest flow aloft will prevail from late Saturday thru Tuesday
and maintain an overall dry pattern, meaning little to no pcpn
during this period.  A pair of warm days expected Sunday and Monday
as the sun returns and southerly to southwesterly flow prevails,
with max temps into the 60s Sunday and into the 70s Monday.

An old system that previously got pushed way south into Mexico will
attempt to make a return into lower-mid MS valley for mid-week, with
best chances overall to the south.  Additional northwest flow
disturbances will provide a continued minimal chance for pcpn for
late week.

Beginning Tuesday, cooler temps will prevail, with a return to
closer to normal readings for this time of year.

TES

&&

.AVIATION:  (For the 00z TAFs through 00z Saturday Evening)
Issued at 634 PM CDT Fri Mar 13 2015

Primary focus will be on the next 12-15 hours...timing of rain
leaving the metro TAF sites and how quickly IFR ceilings and
visibilities improve. Rain is expected to stay well south of KUIN
with VFR conditions prevailing through Saturday. At KCOU...some
sprinkles are possible very early this evening before drier air
works in. Regardless...VFR conditions expected through the period.
For the metro TAF sites...some of the latest explicit guidance
keeps light rain or drizzle going a bit later so kept rain going
into early tomorrow morning. Winds should shift to the northwest
very late tonight or early Saturday morning and with it...a quick
improvement is expected as the lowest levels of the atmosphere dry
out. The result should be a dramatic improvment in ceilings to VFR
with bases around 15000 feet and unrestricted visibilities.

Specifics for KSTL:

Primary focus will be on the next 12-15 hours...timing of rain
leaving the TAF sites and how quickly IFR ceilings and
visibilities improve. Some of the latest explicit guidance keeps
light rain or drizzle going a bit later so kept rain going into
early tomorrow morning. Winds should shift to the northwest
very late tonight and with it...a quick improvement is expected as
the lowest levels of the atmosphere dry out. The result should be
a dramatic improvment in ceilings to VFR with bases around 15000
feet and unrestricted visibilities by mid morning.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLOOD WATCH through Saturday morning FOR Crawford MO-Franklin MO-
     Iron MO-Jefferson MO-Madison MO-Reynolds MO-St. Charles MO-
     St. Francois MO-St. Louis City MO-St. Louis MO-Ste.
     Genevieve MO-Washington MO.

IL...FLOOD WATCH through Saturday morning FOR Bond IL-Clinton IL-
     Fayette IL-Madison IL-Marion IL-Monroe IL-Randolph IL-St.
     Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Mar 13, 3:55 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT FRI MAR 13 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
355 PM CDT FRI MAR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

RAIN WILL CONTINUE. WHERE THE HEAVIEST RAINFALL AMOUNTS ARE
EXPECTED...ACROSS SOUTHEAST AND EAST CENTRAL MISSOURI AND
SOUTHWEST ILLINOIS...A FLOOD WATCH CONTINUES IN EFFECT. SEE THE
FLOOD WATCH FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
AN INCH OR ANY FLOODING...IF OBSERVED...TO THE NATIONAL WEATHER
SERVICE.

TES

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.